16 yr. old son just DX'ed with Bipolar 2....Need advice please

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 5/23/2009 1:18 PM (GMT -7)   
 
 
Hello everyone...I am not new to this site, I post in the CP and Diabetes forums...But here is my problem.
 
My son has been having problems for the past several years....talking about suicide, extreme anger, violence, breaking things, telling me he hates me and wants me to die....that kind of stuff.  In elementary school his teachers tried to tell me he had ADHD, but his Dr. said NO....
 
Fast forward to recently....Finally he agreed to see a Dr. at our local Mental Health facility....First we saw a therapist, the next day we saw the Dr.  He diagnosed him Bipolar 2 and gave him a script for Geodon.  that was only 3 days ago... Before I took him to the Dr. he was so angry and hurtful...mainly to me.  He would call me a "Drug Addict *****" daily, because I have to take pain meds.. and most recently called me even more offensive names...
 
When we left the Dr. office he said he was relieved to finally know what was wrong... I always thought he was Bipolar but his Family Dr. said No. I am Bipolar but don't take medication....maybe I should.
 
Since he just started taking this medication I don't know what to expect...What I have seen so far is great!!! He is already much nicer and hasn't called me any names... He's even starting to help around the house...
 
Is this the calm b4 the storm? Or is it the beginning of a change?
 
Does anybody know about Geodon?  It makes him sleep better at night, but he's sleepy in the day...Will this stop?
 
Me.

 I hate Boats!!!!
 
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/15 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 5mg. 2X in the morning
                                                                    

 


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 5/23/2009 6:47 PM (GMT -7)   
Hi Me,

Welcome to the bipolar board.

The geodon is going to take a few weeks to fully appear in his blood stream and take effect. The sleepiness should go away, but if it doesn't and it's a problem, talk to his doc. But there may be several reasons he's behaving differently. Maybe he's feeling some first effects of the drug. But maybe he's really feeling a relieved at having a diagnosis and knowing it's something treatable. No matter how many terrible things he says, he's got to know you're trying to do right by him. Maybe this is a change for the good. But don't feel bad if he's back to his old self tomorrow. Like I said, the drug takes a while to work.

You've got your hands full.
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 5/23/2009 11:34 PM (GMT -7)   
Thank you for your support...I know that he felt better after he knew what was wrong...But tonight he didn't want to take his meds...I thought "Oh no, already back to his old self". I admit I was nervous. But I convinced him to take them and to give them a chance to work.. I know I'll have to watch him like a hawk when it comes to taking his meds. But that's what I will do. He said he didn't think they were gonna help him...I hope he gives them a chance.

Me.
 I hate Boats!!!!
 
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/15 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 5mg. 2X in the morning
                                                                    

 


sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 5/24/2009 11:03 AM (GMT -7)   

 

I agree with serafena.  It's such a relief to know you have a reason behind all this crazy behavior that we go through.  I have been on Geodon and it does make you sleepy at first.  It will take some time to really get into his system.  I'm sure his doctor will continue to add a new med or two along the way to help even things out for him.  So I would just keep encouraging him/helping him to remember to take his meds.

I was wondering why you are not taking your medications for your bi-polar? You must be feeling ok?  It may be hard for your son to understand why you don't need to take your medications but he needs to take his.

I hope you help him stay in close contact with his pdoc & therapist during this time.  It is important to not miss any appointments during the beginning of this process. 

I wish you both wellness. blush


~sukay~
 Bipolar - 2004
     Crohns disease - 1995 
Arthritis & Fibromyalgia 
 
Leo Buscaglia

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:43 AM (GMT -7)
There are a total of 2,734,006 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
291 Guest(s), 9 Registered Member(s) are currently online.  Details
Joan M, Albannach, AngelsmamaDorseysdaughter, Stanislav, Bobby Mac, exqualls, SharonZ, bellavita, TiredOfIssues


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer